It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


Hi Shine4U,

I hear your problem! My cholesterol was just checked everything turned out okay except for my Triglycerides (402!!!). That is after taking Simvastatin to lower them. Your LDL (which is your bad cholesterol is very high). My doctor wants me to start tricor to lower by trig's also, but I am kind of scared to take both a fibrate and a statin together. My Trig levels have been in the 400's for years and so far no problem, but my Dr. said there is a high risk for pancreatitus if my trig level doesn't come down. I also am not overweight. 5 feet and weigh about 120 lbs. Unfortunately, my body fat content is 36. I also love meat, especially BBQ T-bone steak and rib eye. I also drink alot of red wine and I think the combination of both is what is causing the high trig levels. After speaking to my Dr., a fibrate such as Tricor is usually well tolerated and as far as giving up your wine, well, statins do the same thing, they are processed in the liver and I continue to drink alot of it and my liver function continues to remain okay. If you do decide to take the fibrate and drink your wine, don't worry because as long as you are honest with your Dr., he will monitor your liver function. If it comes back bad, you will have to give up one or the other. I think usually your liver functions correct themselves after stopping the medication. I am not a Dr. or anything but just sharing my experiences with you. Stop worrying and try the meds.

missy222
My trig's were 1,700. Talk about being scared. Crazy thing is that they were 700 and when I got on Niaspan they doubled to 1,700. Im on Trilipix now and prava. The trig's came down by 88%.


[QUOTE=missy222;3933547]Hi Shine4U,

I hear your problem! My cholesterol was just checked everything turned out okay except for my Triglycerides (402!!!). That is after taking Simvastatin to lower them. Your LDL (which is your bad cholesterol is very high). My doctor wants me to start tricor to lower by trig's also, but I am kind of scared to take both a fibrate and a statin together. My Trig levels have been in the 400's for years and so far no problem, but my Dr. said there is a high risk for pancreatitus if my trig level doesn't come down. I also am not overweight. 5 feet and weigh about 120 lbs. Unfortunately, my body fat content is 36. I also love meat, especially BBQ T-bone steak and rib eye. I also drink alot of red wine and I think the combination of both is what is causing the high trig levels. After speaking to my Dr., a fibrate such as Tricor is usually well tolerated and as far as giving up your wine, well, statins do the same thing, they are processed in the liver and I continue to drink alot of it and my liver function continues to remain okay. If you do decide to take the fibrate and drink your wine, don't worry because as long as you are honest with your Dr., he will monitor your liver function. If it comes back bad, you will have to give up one or the other. I think usually your liver functions correct themselves after stopping the medication. I am not a Dr. or anything but just sharing my experiences with you. Stop worrying and try the meds.

missy222[/QUOTE]
Hi Shine4u,

Nice to hear from you again. You can say I was very surprised when I went for my last Dr.'s visit. Was so glad to see that I dropped my trigs down to the 200's but was shocked that my liver enzymes went up and kidney function level had dropped. Now remind you, I was a healthy person with just a problem with cholesterol, mainly my triglycerides. In the last few months that has completely changed. I feel that this Simvastatin that I have been on for the last couple of years may be doing something to me that is affecting my organs. When I asked my Dr. to quit the statin last week, she pretty much swept my liver enzymes under the rug and said "they are still in normal range". A HIGH normal!!!!! As far as my kidney function level, I went from excellent 2 months ago to Stage 2 Kidney disease!!! What's with that????? I asked what happened to stage 1 and she said it could be from uncontrolled blood pressure. My blood pressure is below normal when I am at home. The only time it goes up is when I have to go in and see her because everytime I do I come home with a new illness!!!! When I went to the pharmacy the other day to pick up my prescription for my statin, I noticed on the side effects and I quote "uncontrolled electrolytes problems may increase your risk for side effects that can result in kidney problems". I am seriously considering stopping Simvastatin, I hate to though because it really worked in dropping my overall cholesterol. Never had a problem with muscle aches or anything else except for this last blood test result. I think the doctors these days are just pretty much pushing pills on you for everything and sometimes that seems so much easier than changing our lifestyles. My doctor told me that statins should be in our drinking water. I don't know anymore what I am going to do. I was suppose to go in this week for another blood test and follow up appt. but I don't think I am going to go. I just need a break from all of this. I hope you follow up though, you will never know if your regimen is working if you don't go. Don't put it off any longer. I know you don't like to go to the Dr.'s either, but it's important. You never know, your cholesterol numbers may just have improved!!

Good luck and let me know what happens!

Missy





All times are GMT -7. The time now is 12:07 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!